MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ANATOMICAL SHOULDER SYSTEM HC PEGGED GLENOID Ø42; ANATOMICAL SHOULDER GLOENOID COMPONENT

MEDACTA INTERNATIONAL SA ANATOMICAL SHOULDER SYSTEM HC PEGGED GLENOID Ø42; ANATOMICAL SHOULDER GLOENOID COMPONENT
Model Number 04.01.0129
Medical Device Problem Codes Off-Label Use (1494); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2023: lot 2113347: (b)(4) items manufactured and released on 19-ott-2021.Expiration date: 2026-10-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.
 
Event or Problem Description
Total anatomic shoulder was implanted on (b)(6) 2022.Anatomic humeral head (48mm) and poly glenoid component (42mm) were implanted, this coupling is not allowed as per medacta anatomic shoulder surgical technique.At 9 months from primary surgery the patient had pain and shoulder instability.The surgeon revised all components and during revision it was found that the glenoid was mobilized from bone.Reverse shoulder system implanted successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director.About 9 months after primary tsa, revision is required for joint instability.Indeed, the original surgery involved a 48mm head coupled with a 42mm glenoid, combination that is off-label and that can lead to some instability.In addition to that, the anomalous loading conditions may also hinder the stability of the cemented glenoid component.We therefore think that the most probable cause for this adverse event is the mismatch between head and glenoid, and we see no reason to suspect a malfunctioning device.

Brand Name
ANATOMICAL SHOULDER SYSTEM HC PEGGED GLENOID Ø42
Common Device Name
ANATOMICAL SHOULDER GLOENOID COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16743206
Report Number3005180920-2023-00241
Device Sequence Number5435505
Product Code KWS
UDI-Device Identifier07630040713245
UDI-Public07630040713245
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170910
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2026
Device Model Number04.01.0129
Device Catalogue Number04.01.0129
Device Lot Number2113347
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown